Richard Terrell, 74, of Goochland began suffering strange symptoms four days after receiving the one-dose Johnson & Johnson vaccine, news station WRIC reported.
“I began to feel a little discomfort in my armpit and then a few days later I began to get an itchy rash, and then after that I began to swell and my skin turned red,” Terrell told the outlet.
But soon the rash covered his entire body, Terrell said.
“It all just happened so fast. My skin peeled off,” Terrell told the outlet.
“It was stinging, burning and itching. Whenever I bent my arms or legs, like the inside of my knee, it was very painful where the skin was swollen and was rubbing against itself,” he continued.
He went to the emergency room at the hospital, where doctors determined that he had experienced an adverse reaction to the vaccine, WRIC reported.
“We ruled out all the viral infections, we ruled out COVID-19 itself, we made sure that his kidneys and liver was okay, and finally we came to the conclusion that it was the vaccine that he had received that was the cause,” Dr. Fnu Nutan told the outlet.